MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY FLEXTOME® CUTTING BALLOON®; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - GALWAY FLEXTOME® CUTTING BALLOON®; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H749CBM3200060
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 year and above.(b)(4).
 
Event or Problem Description
It was reported that shaft detachment occurred.A 6mmx2mm flextome cutting balloon® was use to dilate the lesion.After the procedure when the device was removed from the patient, it was noted that balloon catheter was all torn apart and destroyed.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The investigator observed that the hypotube was kinked in multiple locations.This type of damage is consistent with excessive force being applied to the delivery system when being handled.The midshaft was severely stretched and flattened along its entire length.This type of damage is consistent with excessive tensile force having been applied to the shaft.No damage was observed to the tip, blades or balloon.Then balloon folds were relaxed.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
It was reported that shaft detachment occurred.A 6mmx2mm flextome® cutting balloon® was use to dilate the lesion.After the procedure when the device was removed from the patient, it was noted that balloon catheter was all torn apart and destroyed.No patient complications were reported.

Brand Name
FLEXTOME® CUTTING BALLOON®
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6145966
Report Number2134265-2016-11001
Device Sequence Number10925531
Product Code NWX
UDI-Device Identifier08714729808220
UDI-Public(01)08714729808220(17)20181119(10)0018657543
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2018
Device Model NumberH749CBM3200060
Device Catalogue NumberCBM320006
Device Lot Number0018657543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/05/2016
Supplement Report FDA Received Date02/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1